Alert archive / U.S. Virgin Islands / Flash Flood Warnings in 2015
Flash Flood Warning 2, NWS JSJ
NWS JSJ issued this flash flood warning at Feb 14, 2015, 3:17 AM CST. It was in force for 6 hr. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 14, 2015, 3:17 AM CST (09:17 UTC)
- Expired
- Feb 14, 2015, 9:15 AM CST
- In force
- 6 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 14, 5:00 AM CST | HEAVY RAIN 11 | 1 Ne Charlotte Amalie, VI | ELECTRICAL POLE FELL DOWN AND MUDSLIDE WERE REPORTED AT CROWN AREA. |
| Feb 14, 5:00 AM CST | HEAVY RAIN 11 | 1 W Charlotte Amalie, VI | STUCK VEHICLE IN A FLOODED ROAD AT ALCONA. |
| Feb 14, 5:00 AM CST | HEAVY RAIN 11 | Charlotte Amalie, VI | CYRIL E. KING AIRPORT TOWER PERSONNEL REPORTED TWO TAXIES WAYS FLOODED AS WELL AS SEVERAL ROADS AROUND THE AIRPORT. |
| Feb 14, 5:00 AM CST | HEAVY RAIN 11 | Charlotte Amalie, VI | VITEMA DIRECTOR CALLED TO INFORMED ABOUT SIGNIFICANT FLOODING SITUATION AT ST THOMAS. HE REPORTED THAT THEY HAD WIDESPREAD FLOODING AND SEVERAL PROPERTIES WERE FLOODED. |
| Feb 14, 5:00 AM CST | HEAVY RAIN 11 | Charlotte Amalie, VI | VITEMA OPERATOR REPORTED WIDESPREAD LOW LYING AREAS FLOODED ACROSS ST THOMAS ISLAND. |
| Feb 14, 5:26 AM CST | FLASH FLOOD | Charlotte Amalie, VI | FAA TOWER PERSONNEL REPORTED TAXI WAYS AT AIRPORT ARE FLOODED. OVER 10.94 INCHES HAVE FALLEN IN LAST 13 HOURS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 129 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
409
WGCA52 TJSJ 140917
FFWSJU
VIC020-030-141215-
/O.NEW.TJSJ.FF.W.0002.150214T0917Z-150214T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
517 AM AST SAT FEB 14 2015
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE FOLLOWING ISLANDS
IN THE U.S. VIRGIN ISLANDS
SAINT THOMAS
SAINT JOHN
* UNTIL 815 AM AST
* AT 515 AM AST...THE ASOS IN CHARLOTTE AMALIE HAD REPORTED 6.70
INCHES OF RAINFALL SINCE MIDNIGHT. HIGH SATELLITE TOPS ARE STILL
PRESENT OVER AND SOUTH OF THE AREA AND AT THIS TIME IT LOOKS LIKE
HEAVY RAIN COULD CONTINUE FOR SEVERAL MORE HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
IF YOU SEE FLOODING PLEASE REPORT IT TO 9-1-1 AND HAVE THEM RELAY IT
TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 1829 6471 1831 6479 1835 6484 1829 6481
1830 6496 1834 6499 1831 6499 1834 6501
1834 6509 1841 6505 1837 6505 1838 6499
1841 6498 1838 6495 1839 6492 1841 6492
1836 6488 1838 6471 1834 6465
$$
SNELL
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUAN2 follow-up statements
674
WGCA52 TJSJ 141208
FFWSJU
VIC020-030-141515-
/O.EXT.TJSJ.FF.W.0002.000000T0000Z-150214T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
808 AM AST SAT FEB 14 2015
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
THE FOLLOWING ISLANDS
IN THE U.S. VIRGIN ISLANDS
SAINT THOMAS
SAINT JOHN
* UNTIL 1115 AM AST
* AT 756 AM AST...THE RAIN GAUGE AT THE SAINT THOMAS AIRPORT HAD
REPORTED 8.62 INCHES OF RAINFALL SINCE MIDNIGHT. SIGNIFICANT
FLOODING HAS BEN REPORTED BY EMERGENCY MANAGERS AND ADDITIONAL
RAINFALL WILL EXACERBATE THE SITUATION. HIGH SATELLITE TOPS ARE
STILL PRESENT OVER AND SOUTH OF THE AREA AND AT THIS TIME IT LOOKS
LIKE HEAVY RAIN COULD CONTINUE FOR SEVERAL MORE HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 1829 6471 1831 6479 1835 6484 1829 6481
1830 6496 1834 6499 1831 6499 1834 6501
1834 6509 1841 6505 1837 6505 1838 6499
1841 6498 1838 6495 1839 6492 1841 6492
1836 6488 1838 6471 1834 6465
$$
JJA
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUAN988
WGCA72 TJSJ 141520
FFSSJU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
1120 AM AST SAT FEB 14 2015
VIC020-030-141525-
/O.EXP.TJSJ.FF.W.0002.000000T0000Z-150214T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAINT THOMAS VI-SAINT JOHN VI-
1120 AM AST SAT FEB 14 2015
...THE FLASH FLOOD WARNING HAS EXPIRED FOR SAINT JOHN AND SAINT
THOMAS ISLANDS...
SATELLITE IMAGES AND RAIN GAUGE DATA INDICATED THAT THE HEAVY RAIN
WHICH AFFECTED THIS AREA HAS GREATLY DIMINISHED OR MOVED AWAY. NO
SIGNIFICANT ADDITIONAL RAINFALL IS EXPECTED ACROSS THESE AREAS FOR
THE NEXT FEW HOURS. FOR THAT REASON THE FLASH FLOOD WARNING WAS
ALLOWED TO EXPIRE.
HOWEVER...RESIDENTS AND MOTORISTS ACROSS THESE AREAS SHOULD BE ALERT
TO PONDING OF WATER ON ROADWAYS AND ALLOW TIME FOR GUTS...STREAMS
AND CREEKS TO RETURN TO NORMAL LEVELS.
LAT...LON 1829 6471 1831 6479 1835 6484 1829 6481
1830 6496 1834 6499 1831 6499 1834 6501
1834 6509 1841 6505 1837 6505 1838 6499
1841 6498 1838 6495 1839 6492 1841 6492
1836 6488 1838 6471 1834 6465
$$
JJA
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Feb 13, 9:03 PM CST, 6 hours 14 minutes earlier.
Area forecast discussion, Feb 13, 9:03 PM CST, 6 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
1103 PM AST FRI FEB 13 2015
.UPDATE...CLOUDINESS AND NUMEROUS SHOWERS WERE OBSERVED ACROSS THE
FORECAST AREA IN THE AFTERNOON AND EARLY EVENING HOURS. SEVERAL
FLOOD ADVISORIES WERE ISSUED FOR MAINLAND PUERTO RICO AND FOR ST.
THOMAS AND ST. JOHN. BY 10 PM AST...MAXIMUM RAINFALL AMOUNTS WERE
BETWEEN 1 TO OVER 2 INCHES OF RAIN IN AND AROUND VEGA
ALTA...ADJUNTAS...FLORIDA...VILLALBA...JAYUYA...UTUADO AND ST.
THOMAS. UNSETTLED WEATHER CONDITIONS ARE EXPECTED TO CONTINUE DUE
TO THE REMNANTS OF THE SHEAR LINE JUST SOUTH OF THE LOCAL AREA. AS
A RESULT...CLOUDY SKIES AND PASSING SHOWERS ARE EXPECTED OVER THE
LOCAL ISLANDS AND SURROUNDING WATERS.
&&
.AVIATION...MVFR CONDITIONS WILL CONTINUE TO PREVAIL AT TIST THROUGH
AT LEAST 14/04Z. VFR CONDITIONS ARE EXPECTED TO PREVAIL ACROSS ALL
TAF SITES AFTER 14/04Z. VCSH ARE STILL POSSIBLE OVER TIST...AND TISX
THROUGH 14/12Z. LOW LEVEL WINDS WILL BE MAINLY EAST AT 10 KTS.
&&
.MARINE...BUOYS AT RINCON AND SAN JUAN WERE INDICATING SEAS NEAR 10
FEET AT 13 TO 15 SECONDS EARLY IN THE EVENING. ALSO...WAVE MODEL
GUIDANCE ACROSS THE OFFSHORE BUOYS WERE UNDERESTIMATING WAVE
HEIGHTS BETWEEN 2 TO 3 FEET THROUGH THE DAY. THEREFORE...INCREASED THE
COASTAL FLOOD WATCH WAS EXTENDED UNTIL 10 AM AST SATURDAY AND THE
HIGH SURF ADVISORY WAS EXTENDED UNTIL 10 PM AST SATURDAY. SMALL
CRAFT ADVISORIES CONTINUE IN EFFECT ACROSS MUCH OF THE REGIONAL
WATERS.
&&
.PREV DISCUSSION... /ISSUED 316 PM AST FRI FEB 13 2015/
SYNOPSIS...A FEW DEEP LAYER LOWS WILL MOVE THROUGH THE WESTERN
ATLANTIC OVER THE NEXT SEVERAL DAYS...HAVING LITTLE TO NO IMPACT
ON LOCAL WEATHER CONDITIONS. HOWEVER...NNW SWELLS GENERATED BY
THESE MIGRATORY LOWS WILL IMPACT THE REGIONAL WATERS AGAIN EARLY
NEXT WEEK. REMNANTS OF THE FRONTAL BOUNDARY WILL KEEP THE MOISTURE
ACROSS THE FORECAST AREA SLIGHTLY ABOVE NORMAL DURING THE WEEKEND.
MID LEVEL RIDGE WILL BUILD OVER THE EASTERN CARIBBEAN...BRINGING
MORE STABLE CONDITIONS ACROSS THE ISLANDS NEXT WEEK.
DISCUSSION...MOSTLY CLOUDY SKIES HAVE BEEN OBSERVED ACROSS THE
LOCAL ISLANDS TODAY. SHOWERS HAVE BEEN AFFECTING PORTIONS OF PUERTO
RICO AND THE U.S. VIRGIN ISLANDS FROM TIME TO TIME. RAINFALL
ACCUMULATIONS HAVE RANGED BETWEEN ONE TENTH AND HALF-INCH SO FAR
THIS AFTERNOON. VILLALBA...CIALES AND AIBONITO EXPERIENCED THE
HIGHEST AMOUNTS SO FAR THIS AFTERNOON. ADDITIONAL SHOWERS MOVING
FROM THE SW WILL AFFECT PORTIONS OF PR AND USVI OVER THE NEXT
FEW HOURS. THEN...THE EAST TO SOUTHEAST WINDS WILL PUSH PASSING
SHOWERS ACROSS THE WINDWARD SIDE OF THE ISLANDS TONIGHT AND OVERNIGHT.
A WEAK SURFACE HIGH PRESSURE TO THE NORTH AND A BROAD HIGH PRESSURE
OVER THE EASTERN ATLANTIC WILL MAINTAIN THE LOW LEVEL WINDS FROM THE
EAST TO SOUTHEAST. AS A RESULT...MOISTURE ASSOCIATED WITH THE
REMNANTS OF THE FRONTAL BOUNDARY WILL MOVE OVER THE ISLANDS AGAIN
AND REMAIN THROUGH THE WEEKEND. THEREFORE...PASSING SHOWERS LIKELY
AFFECT THE USVI AND EASTERN PR AT NIGHT AND EARLY IN THE MORNING
FOLLOWED BY MODERATE CONVECTION OVER THE INTERIOR...WEST AND
NORTHWEST PORTIONS OF PUERTO RICO IN THE AFTERNOON. THEN...MID
LEVEL RIDGE BUILDS OVER THE EASTERN CARIBBEAN EARLY NEXT WEEK.
THIS RIDGE WILL STRENGTHEN THE SUBSIDENCE CAP...SUPPRESSING MOST
OF THE CONVECTIVE ACTIVITY. DRIER AND MORE STABLE CONDITIONS CAN
BE EXPECTED ACROSS PR/USVI MOST OF THE NEXT WEEK.
AVIATION...PERIODS OF VCSH AND BRIEF MVFR CIGS ARE EXPECTED ACROSS
SOME OF THE LOCAL TERMINALS FOR THE REST OF THE AFTERNOON. SHRA ARE
EXPECTED TO DEVELOPED ACROSS THE INTERIOR...NORTH...AND NE
PR...CAUSING BRIEF MVFR CONDITIONS ACROSS TJSJ. WINDS E TO NE AT 5
TO 15 KTS THEN LIGHT AND VARIABLE AFTER 14/02Z INTO THE OVERNIGHT
HOURS.
MARINE...LARGE NNW SWELL CONTINUE TO IMPACT THE ATLANTIC WATERS
AND CARIBBEAN PASSAGES. SAN JUAN AND RINCON NEARSHORE BUOYS ARE
STILL SHOWING WAVE HEIGHTS RANGING FROM 8-10 FEET THIS AFTERNOON.
MARINE MODELS ARE UNDER-ESTIMATING A SECOND PULSE OF THIS SWELL
THAT MOVE ACROSS THE OFFSHORE BUOY 41043. THEREFORE...CONTINUE TO
EXPECT WAVE HEIGHTS OF 8-10 FEET THROUGH TONIGHT. THE OVERALL SEAS
WILL SLOWLY SUBSIDE ON SATURDAY. LIFE THREATENING RIP CURRENTS ARE
LIKELY ACROSS THE ATLANTIC BEACHES THROUGH SATURDAY MORNING. COASTAL
FLOOD WATCH...HIGH SURF...AND SMALL CRAFT ADVISORIES ARE STILL IN
EFFECT THROUGH TONIGHT AND SATURDAY RESPECTIVELY.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 73 85 74 86 / 40 30 30 30
STT 74 84 75 85 / 30 30 50 50
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...HIGH SURF ADVISORY UNTIL 10 PM AST SATURDAY FOR CULEBRA-MAYAGUEZ
AND VICINITY-NORTH CENTRAL-NORTHEAST-NORTHWEST-SAN JUAN AND
VICINITY-SOUTHEAST-VIEQUES-WESTERN INTERIOR.
COASTAL FLOOD WATCH UNTIL 10 AM AST SATURDAY FOR MAYAGUEZ AND
VICINITY-NORTH CENTRAL-NORTHEAST-NORTHWEST-SAN JUAN AND
VICINITY-SOUTHEAST-WESTERN INTERIOR.
VI...HIGH SURF ADVISORY UNTIL 10 PM AST SATURDAY FOR ST. THOMAS/ST.
JOHN/ADJACENT ISLANDS.
COASTAL FLOOD WATCH UNTIL 6 AM AST SATURDAY FOR ST. THOMAS/ST.
JOHN/ADJACENT ISLANDS.
COASTAL WATERS...
SMALL CRAFT ADVISORY UNTIL 6 PM AST SATURDAY FOR CARIBBEAN
WATERS OF PUERTO RICO FROM 10 NM TO 17N-COASTAL WATERS OF
SOUTHERN PUERTO RICO OUT 10 NM-COASTAL WATERS OF
SOUTHWESTERN PUERTO RICO OUT 10 NM.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT AST SATURDAY NIGHT FOR
ANEGADA PASSAGE SOUTHWARD TO 17N-ATLC WATERS OF PUERTO RICO
AND USVI FROM 10NM TO 19.5N-COASTAL WATERS OF NORTHERN
PUERTO RICO OUT 10 NM-COASTAL WATERS OF NORTHERN USVI AND
CULEBRA OUT 10 NM-COASTAL WATERS OF NORTHWESTERN PUERTO
RICO OUT 10 NM-COASTAL WATERS OF SOUTHERN USVI VIEQUES AND
EASTERN PUERTO RICO OUT 10 NM-MONA PASSAGE SOUTHWARD TO 17N.
&&
71/13Hazardous weather outlook, Feb 13, 4:22 AM CST, 22 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 622 AM AST FRI FEB 13 2015 AMZ710>745-PRZ001>013-141030- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 622 AM AST FRI FEB 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NORTH TO NORTHWEST SWELLS ARE AFFECTING THE LOCAL ATLANTIC WATERS CREATING DANGEROUS SURF CONDITIONS FROM NORTHWEST TO NORTH FACING COASTLINES OF MAINLAND PUERTO RICO AND NORTHERN VIEQUES AND CULEBRA. LARGE BREAKING WAVE ACTION AND DANGEROUS RIP CURRENTS ALONG THESE AREAS ARE EXPECTED TODAY. IN ADDITION...A COASTAL FLOOD WATCH IS IN EFFECT FOR THE NORTH AND NORTHWESTERN COASTLINE OF PUERTO RICO. PLEASE REFER TO THE LATEST SURF ZONE FORECAST AND HIGH SURF ADVISORY ISSUED BY THE NATIONAL WEATHER SERVICE WFO SAN JUAN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY DANGEROUS SURF CONDITIONS WILL CONTINUE THROUGH AT LEAST SATURDAY MORNING. RESULTING IN LARGE BREAKING WAVES AND HIGH RISK OF RIP CURRENTS. ANOTHER SWELL EVENT IS EXPECTED EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AMZ715-725-VIZ001-002-141030- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 622 AM AST FRI FEB 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NORTH TO NORTHWEST SWELLS ARE AFFECTING THE LOCAL ATLANTIC WATERS CREATING DANGEROUS SURF CONDITIONS ALONG THE NORTHERN ST THOMAS...ST JOHN AND ADJACENT ISLANDS. LARGE BREAKING WAVE ACTION AND DANGEROUS RIP CURRENTS ALONG THESE AREAS ARE EXPECTED TODAY. PLEASE REFER TO THE LATEST SURF ZONE FORECAST AND HIGH SURF ADVISORY ISSUED BY THE NATIONAL WEATHER SERVICE WFO SAN JUAN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY DANGEROUS SURF CONDITIONS WILL CONTINUE THROUGH AT LEAST SATURDAY MORNING. RESULTING IN LARGE BREAKING WAVES AND HIGH RISK OF RIP CURRENTS. ANOTHER SWELL EVENT IS EXPECTED EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 6:16 PM CST | Areal Flood Advisory | JSJ | 5 hr | |
| Feb 13, 11:36 PM CST | Areal Flood Advisory | JSJ | 3 hr | |
| Feb 14, 12:25 AM CST | Flash Flood Warning | JSJ | 3 hr |
Nearby
Flash Flood Warnings in U.S. Virgin Islands, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive.